Authentication in a layered security approach for mobile ad hoc networks

Komninos, N., Vergados, D. D. & Douligeris, C. (2007). Authentication in a layered security approach for mobile ad hoc networks. Computers & Security, 26(5), pp. 373-380. doi: 10.1016/j.cose.2006.12.011

[img]
Preview
PDF
Download (131kB) | Preview

Abstract

An ad hoc network is a collection of nodes that do not need to rely on a predefined infrastructure to keep the network connected. Nodes communicate amongst each other using wireless radios and operate by following a peer-to-peer network model. In this article we investigate authentication in a layered approach, which results to multiple lines of defense for mobile ad hoc networks. The layered security approach is described and design criteria for creating secure ad hoc network using multiple authentication protocols are analysed. The performance of several such known protocols, which are based on challenge-response techniques, is presented through simulation results.

Item Type: Article
Uncontrolled Keywords: authentication, layered security approach, mobile ad hoc networks, authentication protocols, challenge-response techniques
Subjects: Q Science > QA Mathematics > QA76 Computer software
Divisions: School of Informatics > Informatics and Interdisciplinary Centre for Information Leadership
School of Informatics > Centre for Software Reliability
URI: http://openaccess.city.ac.uk/id/eprint/2504

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics